Dear Stephen,
My twenty-one-year-old son, diagnosed with chronic/late lyme since we don’t know when he was infected, has been on resveratrol, cat’s claw, sarsaparilla (4 caps 3xday each) since May. He is also on eleuthero (2 tsp per day), Amoxicillin, Biaxin, and Zoloft (50mg). Recently we have begun to add stephania tincture (from Woodland Essence, 1/4 tsp/day) and cryptolepsis (also from Woodland Essence, 15 drops/day to start) because his tremors are getting worse and there is some thought he may also have babesia. The tremors started with his right hand but now include his right arm and leg and sometimes his whole body in very noticeable shaking. He had been on the Zoloft for years for depression but had gone off of it just before lyme was diagnosed. He went back on it to help him with the symptoms of depression/fatigue/anger, etc. I am wondering if the Zoloft could be exacerbating the tremors/shakes or if there could be a negative interaction between it and any of the herbs. The neurologist describes them as “Parkinsonisms” and a recent MRI was normal. What would you recommend? Should we start something or stop something or increase/decrease dosages? Thanks.


Stephen’s response:
I am sorry to say that one of the side effects of Zoloft is Parkinsonisms, that is, tremors and shaking in the limbs. About one in eight people who take the drug experience this, and the longer they take the drug, the worse the symptoms can be. Long term use can also cause difficulty in stopping the drug. You might try the use of any of the tinctures of pasque flower, motherwort, or coral root (definitely give this one a try).
Stephen
share and enjoy:
  • Facebook
  • Google Bookmarks
  • Twitter
  • Digg
  • del.icio.us
  • StumbleUpon
  • Yahoo! Buzz
  • Print
  • PDF
  • email
  • RSS